Alert archive / Georgia / Snow Advisories in 2007
Snow Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this snow advisory at Feb 17, 2007, 8:45 PM EST for 8 counties in Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2007, 8:45 PM EST (01:45 UTC)
- Expired
- Feb 18, 2007, 4:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KFFC 180145 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EST SAT FEB 17 2007 ...ONE TO THREE INCHES OF SNOW LIKELY IN THE NORTHEAST MOUNTAINS TONIGHT... .AN UPPER LEVEL LOW PRESSURE SYSTEM IS PRODUCING LIGHT PRECIPITATION ACROSS PORTIONS OF NORTH GEORGIA TONIGHT. IN THE HIGHER ELEVATIONS THE PRECIPITATION WILL FALL IN THE FORM OF SNOW. ALTHOUGH THE RATE OF SNOWFALL WILL BE GENERALLY LIGHT...TEMPERATURES WILL BE COLD ENOUGH FOR ALL OF IT TO ACCUMULATE. NORTHWEST WINDS WILL CAUSE HIGHEST SNOW AMOUNTS TO OCCUR ON NORTH AND WEST FACING RIDGES. GAZ005>009-014>016-180900- /O.NEW.KFFC.SN.Y.0001.070218T0145Z-070218T0900Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 845 PM EST SAT FEB 17 2007 ...SNOW ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE AREA AFFECTED BY THIS ADVISORY IS NORTH OF A LINE FROM FROM CLEVELAND TO DAWSONVILLE TO ELLIJAY TO CHATSWORTH WHERE SNOW ACCUMULATIONS IN THE RANGE OF TO THREE INCHES ARE LIKELY. THESE AMOUNTS ARE LIKELY TO OCCUR IN THE HIGHER TERRAIN. AT 830 PM THERE WERE REPORTS OF SNOW ACCUMULATING ON SOME OF THE ROADS IN WHITE...UNION AND LUMPKIN COUNTIES...MAINLY IN THE AREAS OF HIGHER TERRAIN. THE SNOW WILL END LATER TONIGHT...BUT ROADS IN THE ADVISORY AREA WILL CONTINUE TO BE ICY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS42 KFFC 180855 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 AM EST SUN FEB 18 2007 ...SNOW ADVISORY FOR NORTHEAST GEORGIA WILL BE ALLOWED TO EXPIRE AT 4 AM... GAZ005>009-014>016-181000- /O.EXP.KFFC.SN.Y.0001.000000T0000Z-070218T0900Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 355 AM EST SUN FEB 18 2007 ...SNOW ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING FOR NORTHEAST GEORGIA... LIGHT SNOW HAS TAPERED OFF TO FLURRIES ACROSS NORTHEAST GEORGIA THIS MORNING. ONE TO TWO INCHES OF ACCUMULATIONS HAVE BEEN REPORTED MAINLY IN THE HIGHER ELEVATIONS. NO ADDITIONAL ACCUMULATIONS ARE EXPECTED THIS MORNING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Feb 17, 5:01 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 17, 5:01 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EST SAT FEB 17 2007 .SHORT TERM... SATELLITE LOOP SHOWS A FAIRLY WELL ORGANIZED WAVE MOVING EAST THROUGH THE OH AND TN VALLEYS AT THE MOMENT. THIS WAVE AND ITS ASSOCIATED TROUGH IS EXPECTED TO BECOME ELONGATED THIS EVENING AND BRING SOME RAIN/SNOW TO N GA. THE MODELS SHOW IT WEAKENING AND SPEEDING UP AS IT MOVES THROUGH THE STATE TONIGHT BUT WILL STILL SEE SOME PRECIP FROM IT. NOT EXPECTING MUCH IN THE WAY OF AMOUNTS AS THE MODELS SHOW THE MAJORITY OF THE MOISTURE BELOW 700 MB. WITH NO UPPER LEVEL SUPPORT AND IT CLEARING THE AREA BY 12 SUN SHOULD ONLY SEE LIGHT SHOWERS MIXING WITH SNOW TURNING TO ALL SNOW LATE TONIGHT. ANY ACCUMULATING SNOW SHOULD BE AN INCH OR LESS ACROSS AREAS NORTH OF AN ATL TO AHN LINE. BIGGEST CONCERN WILL BE SUN WITH THE PRESSURE GRADIENT TIGHTENING BEHIND THE WAVE PASSAGE COMBINED WITH LOW RELATIVE HUMIDITIES AND LOW FUEL MOISTURES. INCREASING WINDS ACROSS THE AREA TOMORROW (NW WINDS 15-25 MPH WITH GUSTS TO 35 MPH) SHOULD MEET WIND ADVISORY CRITERIA AS SURFACE HIGH BUILDS EASTWARD. ALSO EXPECTING RH VALUES TO BE LESS THAN 25% ACROSS MOST OF THE CWA SO WITH THIS IN MIND WILL ISSUE A RED FLAG WARNING AND A WIND ADVISORY DURING THE DAY SUN. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH SUNDAY WITH A SLIGHT WARM UP MON/TUE. .LONG TERM... LARGE HIGH PRESSURE RIDGE BUILDS IN ACROSS GA SUN AND CONTINUES TO DOMINATE THE WEATHER PATTERN THROUGH TUE MORNING. THIS RIDGE SLIDES OFF THE EAST COAST SETTING UP WARM NEAR ZONAL FLOW FOR TUE INTO WED. THERE IS A WEAK UPPER LEVEL DISTURBANCE THAT GETS CAUGHT UP IN THIS ZONAL FLOW AND SHOULD BRING US OUR NEXT CHANCE FOR ANY PRECIP TUE/WED. WITH THE WARM ZONAL FLOW SEATING UP TEMPS WILL REBOUND RATHER QUICKLY WITH DAYTIME HIGHS IN THE 50S ON TUE AND THE 60S WED THROUGH FRI. AS THE NEXT SHORT WAVE MOVES THROUGH THE INSTABILITY INDICES ARE FAIRLY WEEK AND MOISTURE WILL BE LIMITED WITH THIS SYSTEM. WILL KEEP ISOLATED THUNDER IN THE FORECAST AS LIFTED INDICES GET DOWN TO -1 WED BUT WITH CAPES NEVER GETTING ABOVE 300 SHOULD ONLY SEE GENERAL THUNDERSTORMS...NO SEVERE. THIS WAVE FINALLY EXITS THE AREA THU AS A WEAK RIDGE BUILD BACK IN THROUGH FRI. && .FIRE WEATHER... VERY LOW RH VALUES EXPECTED SUN WITH STRONG GUSTY WINDS ACROSS NORTH AND CENTRAL GA. FUEL MOISTURES ACROSS THE AREA ARE ALSO LOW AND ARE EXPECTED TO BE LOW AGAIN TOMORROW WITH WINDS DRYING THINGS OUT. && .AVIATION... EXPECT THE MVFR CIGS...NOW MOVING ACROSS NORTHERN AL...TO CONTINUE MOVING SOUTHEAST THROUGH THE EVENING...REACHING THE ATL AREA BETWEEN 00Z AND 03Z. THESE CLOUDS ARE IMMEDIATELY BEHIND THE COLD FRONT IN THE STRONG CAA. THE FRONT WILL MOVE THROUGH THE ATL AREA JUST SHORTLY AFTER 00Z AND ACROSS THE REST OF THE TAF SITES BY 06Z. EXPECT CIGS TO DROP 1500 TO 2500 FEET AFTER THE FROPA. THE CIGS IN AHN WILL BE SHORT LIVED DUE TO DOWNSLOPING. WINDS WILL DIMINISH AS THE FRONT APPROACHES BUT INCREASE BEHIND THE FRONT WITH GUSTS NEAR 20 KTS. VERY DRY AIR MOVES INTO THE CWA AFT 06Z AND THIS WILL AN INCREASE IN THE CIGS HEIGHTS AND BY 12Z EXPECT MOSTLY CLEAR SKIES ALL SITES. WITH GOOD MIXING IN THE MORNING ALONG WITH THE TIGHT PRESSURE GRADIENT AND STRONG CAA...WINDS WILL INCREASE WITH GUSTS OF 25 TO 30KTS FOR THE REST OF THE DAY ALL AREAS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 29 48 26 54 36 / 20 10 0 5 0 ATLANTA 25 44 27 55 39 / 20 5 0 5 5 BLAIRSVILLE 25 40 18 53 32 / 30 10 0 5 5 CARTERSVILLE 23 44 20 55 35 / 30 5 0 5 10 COLUMBUS 31 50 27 61 40 / 10 5 0 5 5 GAINESVILLE 27 45 25 54 38 / 30 10 0 5 5 MACON 26 52 24 61 35 / 10 5 0 5 0 ROME 25 47 22 57 36 / 40 5 0 5 10 PEACHTREE CITY 23 45 22 58 34 / 20 5 0 5 5 VIDALIA 35 50 27 57 36 / 10 5 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK... GREENE...HANCOCK...HARRIS...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE... NEWTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS... UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. RED FLAG WARNING FROM 12 PM TO 7 PM EST SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && 01/17
Hazardous weather outlook, Feb 17, 8:45 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 845 PM EST SAT FEB 17 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 845 PM EST SAT FEB 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ACCUMULATING SNOW WILL LIKELY OCCUR ACROSS THE NORTHEAST GEORGIA MOUNTAINS TONIGHT. .SYNOPSIS... A QUICK MOVING STORM SYSTEM OVER TENNESSEE WILL MOVE INTO NORTH CAROLINA AFTER MIDNIGHT. A MIXTURE OF LIGHT SNOW AND LIGHT RAIN WILL OCCUR AHEAD OF THIS SYSTEM. IN THE NORTHEAST GEORGIA MOUNTAINS...TEMPERATURES ARE COLD ENOUGH FOR ALL THE PRECIPITATION TO FALL AS LIGHT SNOW. A TOTAL OF 1 TO 3 INCHES OF SNOW IS LIKELY IN THE MOUNTAINS. FOR MORE INFORMATION SEE THE LATEST SNOW ADVISORY STATEMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG GUSTY WINDS AND DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR ON SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Feb 17, 8:01 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 801 PM EST SAT FEB 17 2007 GAZ001>009-011>016-019>023-181315- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL- 801 PM EST SAT FEB 17 2007 ...ICY ROADS POSSIBLE ACROSS PORTIONS OF EXTREME NORTH GEORGIA TONIGHT... LIGHT RAIN AND LIGHT SNOW WERE FALLING ACROSS PORTIONS OF NORTH GEORGIA AT 8 PM. THIS PRECIPITATION SHOULD BE ENDING LATER TONIGHT. IN THE MEANTIME...TEMPERATURES IN SOME AREAS WILL BE LOW ENOUGH FOR A MINOR ACCUMULATION OF SNOW OR ICE...ESPECIALLY ON BRIDGES AND ON ROADS IN THE HIGHER ELEVATIONS. AREAS THAT STAND THE GREATEST CHANCE OF ICE FORMING ON ROADWAYS ARE ALONG AND NORTH OF A LINE FROM CLEVELAND TO DAWSONVILLE TO ELLIJAY AND CHATSWORTH. MOTORISTS IN THAT PORTION OF GEORGIA SHOULD BE ESPECIALLY CAREFUL TONIGHT. TEMPERATURES ACROSS THE REST OF NORTH GEORGIA ARE EXPECTED TO REMAIN TOO WARM FOR ICE ACCUMULATION ON ROADS...EVEN IF PRECIPITATION CHANGES TO LIGHT SNOW OR FLURRIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:05 PM EST | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.